Vous êtes sur la page 1sur 3

For each of the following drugs, answer these questions.

1. The drug acts on which receptor(s)?


2. Predict the hemodynamic effects of the drug. Give the drug, iv.
3. What is the drugs primary effect?
4. Explain the change in HR, MAP, SVR (primary or compensatory?).
5. Give the drug 3 times. Explain the successive changes in BP? Provide a molecular explanation.
Drugs:
Atropine:muscarinic antagonist
Uses: sinus bradycardia. Not much effect on HR


Dopamine: inotropic+chronotropic-
-dose dependent. Acts on Beta 1 receptors, and alpha 1 at high doses. Short half life. Its a catecholamine
so broken down like NE and epi with MAO and COMT.

-
Epinephrine: vasoconstrict, inotropic, chronotropic effects. Beta effect is more profound than alpha.
More increase in HR than in SVR.

Isoproterenol. B1= B2 agonist. Increase in HR and decrease in HVR.

Phenylephrine:Alpha1>alpha 2 agonist

Dobutamine: B1>B2 agonist. Inotrope. Short half life

Metoprolol: beta block

Norepinephrine: Alpha1>alpha2>beta1. Increase hr and SVR. (Epi has more effect on HR because more
B1 than alpha while NE has a bigger effect on SVR)

Vasopressin: V1 receptors.increase SVR and MAP

Nicardipine: DHPR Ca block- vasodilation. HR increasing. (vs non DHPR which has a decrease in HR bc
acts more in SA and AV node to slow conduction. Dont get the reflex tachy w these)

Milrinone: phosphodiesterase 3 inhibitor (maintan camp levelscontract). Increases contractility and
vasodilates. for Short term decompensated heart failure. Not in chronic.

Terazosin: alpha 1 antagonist.

Nitroglycerin: increase cGMP and induce VSM relaxationreduce preload. Decrease in SVR, decrease in
MAP.

Diltiazem:vasodilator, slows action potential in nodes and reduce HR(used in nodal arrythmias and in
afib)

Verapamil: decreased initriohy

MAP, SVR, HR, CO
MAP SVR HR CO
Atropine














Neurogenic shock: fluids and vasoconstrictors. Screwed up sympathetics to periphery. Can get
hypotension, bradycardia, systemic vasodilation. Treat with IV fluids, phenylephrine and vasopressin
Hypovolemic schock: hypotension and tachy. Give aggressive IV fluids
Septic shock: very odl and very young can have low temp in response to the severe infection. IV FLUIDS. If
still hypotensive, give vasopressor
Anaphylactic shock: epinephrine
Nstemi(ie ST depressed): nitro, metropolol
Heart failure secondary to Ao- stenosis: diuresis. Give epi if really hypertensive
Hypotensive from bleeding: give fluids
Heart failure+ high cvp, edema: furosemide to reduce preload and improveCO. . if already hypotensive,
no b block or nitro

Hypovolemic shock: hemorrhagic, diarrhea, third spacing(ie acute panc). Root cause of problem is a low
CVP/preload. Bc of this, get a low CO. BP will be down, and this increases HR (which doesnt fully make
up for the low CO btw). TX: LOTS of IV fluids(Tx targets the root cause)

Septic shock: massive systemic infection: root cause of problem: SVR. Also are volume down bc
cappilaries are leaky and u are third spacing. To compensate, body increases the HR. CO is also up in this
case bc heart is beatinf fast AND AFTER LOAD IS DOWN. Problem is low volume and low resisanse. Give
fluids to increase CVP to about 8, then if still hypotensive, give vasopressors.
Cardiogenic(ie bad CHF, massive MI ie to front side of heart/LAD but tx for this is dif). Low CO(stroke
volume). BP will be down and body will increase HR.CVP (can check with JVP) is high bc u are backed
up(vs sepsis where u take all venous blood and throw it into arteries). Heart is SO dilated and its hard to
pump blood out. Since they are overloaded, TX: DIURETICS to come down on your starling curve to max
capacity.
-if u have cardiogenic shock due to an acute myocarditis, dont give lasix bc this takes a while to work. U
need something more acute. Give an inotrope like epi or dobutamine.
-if u have acute MI and shock, can give dopamine/ norepi for hypotension
Neurogenic: (ie SCi): lose sympathetic outflow to vasculature and.or heart. Baroreceptors are not in the
SC so they recognize this problem but cant respond bc this is via sympathetics. Low SVR. (note: symp to
heart is T1-T4. .. so if u injure this cant accelerate heart rate appropriately- but if its preserved, HR can
increase). Fluids and pressors
Anaphylaxis: ie to penicillins and cephalosporins : root cause of problem= low SVR. HR will go up. CVP is
low bc low after load. CO is up.
Obstructive:
Ie: PE: saddle is the worst bc blocks both Pas cant get blood to left side of heart. Measured CVP is
elevated. Preload is down even though cvp is up bc of the block
Tamponade: fluid in pericardial sac so u cant relax. Preload is low. JVP will be distended due to back up.